| Model Number |
ZMB00 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227); Eye Pain (4467); Posterior Capsule Opacification (4807)
| Date of Event |
12/05/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
A doctor referred a female patient to another doctor to see about an yttrium-aluminum-garnet (yag) laser treatment.It was reported that the patient does have a tiny bit of posterior capsular opacification (pco) in the right eye (od).That the patient stated she could not read anything if it is laying on her desk and she is looking down at it.That the patient has to hold it up directly in front of her to read.The patient reported to her doctor that when she wears her personal sunglasses, non-prescription (non-rx), she sees a "maze" on the inside of the lenses with each eye.The patient did not say she sees rings, she said a maze which the doctor had no idea what that would be about.Additional information received from the patient indicated that ever since her cataract surgeries, the patient has not been able to see and has discomfort.The patient reported that everything is blurry, has to look a little from the side, tilt in various directions, feels like her eyeballs & everything around them are swollen & has a frame around them.The patient has pain daily in her eyes no matter how many drops she uses, she experiences pressure and feeling of a frame/restriction around her eye, it is like looking through fog most of the time and feels like she has fever around the eyes.The patient has halos day and night now, not just with night driving, as it was before surgery.The patient is not able to drive at nighttime even with glasses, she cannot see vehicle blinkers or even tell if they are in her lane on the roads.At times the patient goes to bed earlier just to be able to keep the eyes closed for relief.The patient is struggling to perform her daily tasks and cannot read papers laid down, must be parallel to her face to try reading it.The patient has trouble seeing the computer unless it is all huge & her laptop frustrates her to even try to see.The patient cannot make out people in the hallway, cannot focus-try squinting, squeezing closed.The patient was told by her doctor that she has to wait for her brain & eyes to work together.That it will get better and halos can be normal.The patient was prescribed glasses for driving at night, to make things clearer (which it did not).The doctor told the patient she saw maybe a tiny bit of scar tissue on the right eye.The doctor explained laser procedure may help even though the doctor could barely see any scar tissue.The patient other doctors who told her the lenses need to be explanted and replaced with non-multifocal lenses as her brain cannot adapt to them.No surgical interventions have been performed and the medications/antibiotics were only given at the time of surgery/post-op.The patient was told by the doctor that her vision progressively getting worse, and her doctor confirmed that, and was told her vision was 20/60.No further information was provided.The report for the patient's right eye.A separate report will be submitted for the issues reported on the patient's left eye.
Additional Manufacturer Narrative
Section b3: date of event: exact date is unknown/not provided.Best estimate date is after the lens was implanted on (b)(6) 2023.Section d6b: if explanted, give date: not applicable as the device remains implanted.Device evaluation: the product testing could not be performed as the product was not returned for evaluation (the lens remains implanted).The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no other complaints were received for this production order number.Conclusion: based on the investigation, no malfunction or product deficiency was identified.Attempts were made to obtain missing information; however, no definitive response was received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Additional information: additional information provided indicated that the lens in the right eye (od) was explanted due to mechanical complication of iol and dysphotopsias.The replacement lens was a non-johnson and johnson lens of 20.5 diopter.No other medical or surgical interventions, no incision enlargement, no vitrectomy, and no sutures required.There was no patient injury reported.It was indicated that both eyes have been affected.The patient outcome post-op: visual acuity (va) od: 20/25, no complaint of glare or halos.The following fields were updated accordingly: section b3: date of event: 12/05/2023.Section d6b.If explanted, give date: (b)(6) 2024.Section h6.Type of investigation: 4114 - device not returned.Section h6: health effect - clinical code: 2140 -visual disturbance- dysphotopsia- requiring surgical intervention.Since the lens was explanted, the following information was updated accordingly: device evaluation: the product testing could not be performed as the product was not returned for evaluation.The reported complaint cannot be confirmed.Corrected data: in review, it was noticed that in the initial mdr report, the weight of "134 lbs" was entered as it had been reported.However, the additional information received indicated that the patient's weight is 140 lbs.In review, it was also noted that the section "a3b" was inadvertently left blank in the initial mdr report; therefore, the information has been corrected in this supplemental mdr report and the following fields were updated accordingly: section a3b: gender: cisgender woman/girl.Section a4: weight: 140lbs.The following code is no longer applicable: section h6.Type of investigation: 4117 - device not accessible for testing.The following "device evaluation" sentence is no long applicable since the lens was explanted: device evaluation: the product testing could not be performed as the product was not returned for evaluation (the lens remains implanted).The reported complaint cannot be confirmed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Additional information: section d9.Device available for evaluation? yes returned to manufacturer on: oct 22, 2024 section h3.Device evaluated manufacturer? yes device evaluation: visual inspection was performed on the suspect product and found the lens was coated in the liquid it was received in.The lens was cleaned and inspected, and a scratch was observed on the lens.No further evaluation was performed.The complaint issues reported were not identified during product evaluation.The observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.